MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC CORONARY ARTERY DISEASE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC CORONARY ARTERY DISEASE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VH-4001
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.
 
Event or Problem Description
The hospital reported that during a saphenous endoscopic vessel harvesting procedure using vasoview hemopro 2 (w/vasoshield) (vh-4001).After the dissection process was completed, the harvester attempted to perform branch ligation.However, after attempting to harvest 2 small branches, the device would no longer activate when the toggle was pulled.In other words, the device would not ligate branches.The harvester did not feel that the device was overheated because it was only used to briefly ligate 2 small branches.Therefore, new cables and a new generator was used.Unfortunately, the device again failed to activate.The device was then deemed unsafe for use and was removed from the surgical field.A new kit was opened up.This kit worked as expected and the case was finished with no other issues.No injuries occurred due to the defect.Both generators used were set a 3.The only surgical delay was the time needed to open up a new kit and to switch out the cables and generators, which was about 3 to 5 minutes.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
(b)(4).Updated section- b4, g3, g6, h2, h3, h6, h11.The device was returned to the factory for evaluation on 02/20/2025.An investigation was conducted on 03/18/2025.A visual inspection was conducted.Signs of clinical use and evidence of blood was observed.The shaft of the device was observed to be bent in the center of the shaft.There were no visual defects observed on the intact heater wire.There were no visual defects observed on the clear intact silicone insulation on both the cold and hot jaws.The toggle was manipulated to open and close the jaws.The jaws would not open fully.An electrical evaluation was conducted.A pre-cautery test was performed per the direction for use (dfu) with a reference cable, adapter, and reference power supply vh-3010 at level 3.0.The device passed the pre-cautery test; it produced visible steam and heat during ten (10) 3-second activations and shut off when the toggle was released.No excessive smoke and/or steam were observed during the testing.To evaluate the safety shut down system, a polyfuse activation test was performed 5 times over 10 minutes.The device shut off after the period of sustained activation and reactivated after 10-second cooling period with no incident each time.An activation and transection capability test was performed over four (4) repetitions using "max life test method stm2048073.No further testing was conducted due to the condition of the shaft and the jaws not fully opening.Based on the returned condition of the device as well as the evaluation results, the reported failure " "electrical /electronic property problem" was not confirmed, however, the reported failure "material twisted/bent shaft" was confirmed.And the analyzed failure "mechanical problem- jaws " were observed.The lot # 3000442953 history record review was completed.There was one (1) ncmr , rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there s no relation between the batch manufacturing process and the reported failures or the analyzed failure.

Brand Name
CORONARY ARTERY DISEASE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 07470
MDR Report Key21599567
Report Number2242352-2025-0000267
Device Sequence Number18197670
Product Code GEI
UDI-Device Identifier00607567700451
UDI-Public(01)00607567700451(10)3000442953(17)261215
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K101274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVH-4001
Device Catalogue NumberVH-4001
Device Lot Number3000442953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NO CONCOMITANT MEDICAL PRODUCTS WERE USED.
Patient SexUnknown